Alert archive / California / Hazardous Seas Warnings in 2010

Hazardous Seas Warning 61, NWS Eureka, CA

April 25, 2010

NWS Eureka, CA issued this hazardous seas warning at Apr 25, 2010, 1:35 AM PDT. It took effect at Apr 26, 2010, 1:00 PM PDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 2010, 1:35 AM PDT (08:35 UTC)
In effect from
Apr 26, 2010, 1:00 PM PDT
Expired
Apr 27, 2010, 3:00 AM PDT
In force
14 hr
Issued by
NWS Eureka, CA

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Apr 24, 2:29 PM PDT, 11 hours 6 minutes earlier.

Area forecast discussion, Apr 24, 2:29 PM PDT, 11 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
229 PM PDT SAT APR 24 2010

.SYNOPSIS...HIGH PRESSURE WILL SUPPORT DRY AND MILD WEATHER THROUGH
THE WEEKEND. A COLD FRONT WILL GENERATE RAIN AND HIGH ELEVATION SNOW
MONDAY AFTERNOON AND TUESDAY.

&&

.TONIGHT THROUGH TUESDAY NIGHT...HIGH PRESSURE WILL BUILD
ACROSS NW CALIFORNIA TONIGHT THROUGH SUNDAY MORNING AND SUPPORT
MOSTLY CLEAR SKIES...AND DRIER CONDITIONS THROUGH SUNDAY NIGHT.
INLAND TEMPERATURES WILL WARM FROM THE LOWER 70S LATE THIS AFTERNOON
TO THE UPPER 70S SUNDAY AFTERNOON. THE DRIER AIRMASS SHOULD PREVENT
MUCH IF ANY STRATUS AND FOG DEVELOPMENT OVERNIGHT. ANY LOW CLOUDS
THAT DO DEVELOP WILL BE CONFINED TO THE HUMBOLDT COAST AND SHOULD
DISSIPATE BY MID SUNDAY MORNING.

THE NEXT WEATHER PRODUCER IS VISIBLE ON THE AFTERNOON SATELLITE
IMAGERY AS A LOW AROUND 48N 164W. WATER VAPOR IMAGERY SHOWS AN
IMPRESSIVE BAND OF MOISTURE WRAPPING AROUND THE LOW. AMSU DERIVED
TROPICAL PRECIPITABLE WATER INDICATES CURRENT TPW VALUES AROUND 1
INCH...WHICH ALIGN WELL WITH GFS MODELED TPW VALUES. THE 12Z GFS
NUMERICAL MODEL INCREASES TPW AS THE STORM TRACKS ACROSS THE PACIFIC
SUNDAY AND MONDAY...AND FORECASTS 1.25 IN TPW AS THE FRONT
ASSOCIATED WITH THIS LOW MOVES ACROSS NW CA MONDAY NIGHT AND
TUESDAY. ISENTROPIC ANALYSIS AT 290K INDICATES SUFFICIENT LIFT AHEAD
OF THE FRONT. THIS LIFT COMBINED WITH THE AVAILABLE MOISTURE ARE
SUFFICIENT TO PRODUCE DECENT RAINFALL TOTALS ACROSS NW CA. EXPECT 1
TO 1.5 INCHES OF RAIN ACROSS MOST OF NW CA WITH UP TO 3 INCHES FOR
THE OROGRAPHIC FAVORED AREAS MONDAY AFTERNOON THROUGH TUESDAY
AFTERNOON.

SNOW LEVELS WILL REMAIN ABOVE PASS LEVEL MONDAY NIGHT AND TUESDAY
MORNING...BUT DROP BEHIND THE FRONT TUESDAY AFTERNOON. THE
PRECIPITATION WILL EASE AS THE SNOW LEVELS LOWER BELOW PASS
LEVEL...BUT A FEW INCHES OF SNOW ACCUMULATION IS CERTAINLY POSSIBLE
AS LOW AS 3500 FEET TUESDAY AFTERNOON. MODELED CONVECTIVE PARAMETERS
ARE NOT IMPRESSIVE AND SUGGEST THAT MOST OF THE CONVECTION WILL
REMAIN NORTH OF CALIFORNIA...AND HAVE REMOVED THE ISOLATED
THUNDERSTORMS FROM THE FORECAST. TH

.WEDNESDAY THROUGH FRIDAY NIGHT...AN UPPER LOW WILL SLOWLY PUSH
THROUGH THE FAR NORTHEAST PACIFIC WEDNESDAY THROUGH FRIDAY WITH THE
NEXT S/W TIMED TO AFFECT THE CWA DURING THE DAY WED.  ANOTHER WAVE
WILL FOLLOW CLOSELY BEHIND AND WILL REACH THE COAST DURING THE DAY
ON THURSDAY...BUT THE LOCATION OF STRONGEST FORCING IS MUCH LESS
CERTAIN AT THIS POINT AS CONFIDENCE IN THE EVOLUTION OF THE UPPER
LOW DECREASES AND HEIGHTS BUILD AT THE COAST. MADE FEW CHANGES TO
THIS PD AS CURRENT POPS CAPTURE POSSIBILITY WELL. WENT BELOW CLIMO
POPS IN THE LONGER TERM AS IT NOW APPEARS THE LOW WILL CUT OFF OVER
THE SW AND RIDGING WILL NOSE INTO THE PAC NW. JC

&&

.AVIATION...VFR CONDITIONS PREVAIL THIS AFTERNOON ASIDE FROM A
LITTLE STRATOCU BANKED UP AGAINST THE COAST RANGE NORTH OF CAPE
MENDOCINO. THE FLOW WILL GRADUALLY TURN OFFSHORE OVERNIGHT AS THE
THERMAL TROUGH SHIFTS OFFSHORE...THUS LIMITING STRATUS DEVELOPMENT.
HOWEVER...HI RES MODELS SUGGEST THAT PATCHY LOW CLOUD DEVELOPMENT IS
POSSIBLE RIGHT AROUND THE HUMBOLDT BAY. OTHERWISE LOCALLY GUSTY
NORTH WINDS ALONG THE COAST WILL SUBSIDE BY MID EVENING...WITH VFR
CONDITIONS FOR ALL INLAND SITES OVERNIGHT. BURGER

&&

.MARINE...SMALL CRAFT ADVISORIES REMAIN IN PLACE FOR ALL WATERS
THROUGH SUNDAY AFTERNOON DUE TO A COMBINATION OF WINDS AND SEAS.
INCOMING NORTHWEST SWELL WILL PEAK OVERNIGHT...THEN SLOWLY SUBSIDE
DURING THE DAY AND EVENING HOURS SUNDAY. THE NEXT FRONTAL SYSTEM
WILL IMPACT THE WATERS MONDAY...BRINGING THE PROSPECT FOR SHORT
DURATION GALES TO THE NORTHERN OUTER WATERS. THUS WE OPTED TO HOIST
A GALE/HAZ SEAS WATCH FOR THE LATE MORNING THROUGH EARLY EVENING
PERIOD MONDAY. BURGER

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY FOR ALL WATERS.
GALE AND HAZARDOUS SEAS WATCH FOR MONDAY FOR PZZ470

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Apr 24, 4:27 AM PDT, 21 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
427 AM PDT SAT APR 24 2010

CAZ001>004-076-251330-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
427 AM PDT SAT APR 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A SIGNIFICANT STORM SYSTEM WILL BRING WIDESPREAD PRECIPITATION TO
THE REGION LATE MONDAY THROUGH TUESDAY NIGHT INCLUDING HIGH
ELEVATION SNOWFALL. ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY.
SOME OF THESE STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 1:35 AM PDTGale WarningEKA43 hr
Apr 25, 1:58 PM PDTSmall Craft AdvisoryEKA12 days

Nearby

Hazardous Seas Warnings in California, 2010Every hazardous seas warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.